Feb 18, 2014
I've been hiv+ for almost 6 years now and not on any meds because My numbers have always remained in the (as my doctor would say).... like a hiv- person. Anyhow, after this much time I'm curious if like it's possible to just all of a sudden drop of the cliff so to speak suddenly and start seeing a dramatic decline in my labs or just assume I'm going to be one of those rare slow progressors. I just don't want any surprises!
Response from Dr. Young
Hello and thanks for posting.
Though you've not said what your viral load is, I'd surmise (if you are a long-term non-progressor) that off treatment, it's either undetectable or very low. This situation isn't common, but certainly real.
If this is the case, I don't expect a cliff hanger at all (and anyways, Cliff Hanger was a bad movie). Rather, with continued monitoring of your health and labs, LTNP don't drop off a cliff. Many continue on for years without decline in their health; a few seem to have slowly declining CD4s. For this later group, conventional HIV treatments reverse the trend.
I hope that helps. Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Why Can't You Have Sex After Being Treated For Chlamydia?
- When You Have Sex With Someone With Chlamydia Do You Immediately Get It?
- When To Check If You Have Gonorrhea In Your Throat?
- When Do Shingles Stop Itching?
- What Does Herpes Look Like Around Your Eye?
- Underlying Conditions That Cause Shingles
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.